October  2015, 35(10): 4683-4734. doi: 10.3934/dcds.2015.35.4683

On the set of periods of sigma maps of degree 1

1. 

Departament de Matemàtiques, Edifici Cc, Universitat Autònoma de Barcelona, 08913 Cerdanyola del Vallès, Barcelona

2. 

Laboratoire de Mathématiques, CNRS UMR 8628, Bâtiment 425, Université Paris-Sud 11, 91405 Orsay cedex, France

Received  September 2014 Revised  January 2015 Published  April 2015

We study the set of periods of degree 1 continuous maps from $\sigma$ into itself, where $\sigma$ denotes the space shaped like the letter $\sigma$ (i.e., a segment attached to a circle by one of its endpoints). Since the maps under consideration have degree 1, the rotation theory can be used. We show that, when the interior of the rotation interval contains an integer, then the set of periods (of periodic points of any rotation number) is the set of all integers except maybe $1$ or $2$. We exhibit degree 1 $\sigma$-maps $f$ whose set of periods is a combination of the set of periods of a degree 1 circle map and the set of periods of a $3$-star (that is, a space shaped like the letter $Y$). Moreover, we study the set of periods forced by periodic orbits that do not intersect the circuit of $\sigma$; in particular, when there exists such a periodic orbit whose diameter (in the covering space) is at least $1$, then there exist periodic points of all periods.
Citation: Lluís Alsedà, Sylvie Ruette. On the set of periods of sigma maps of degree 1. Discrete & Continuous Dynamical Systems, 2015, 35 (10) : 4683-4734. doi: 10.3934/dcds.2015.35.4683
References:
[1]

Topology, 36 (1997), 1123-1153. doi: 10.1016/S0040-9383(96)00039-0.  Google Scholar

[2]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 311-341. doi: 10.1142/S021812740300656X.  Google Scholar

[3]

Ergodic Theory Dynam. Systems, 25 (2005), 1373-1400. doi: 10.1017/S0143385704000896.  Google Scholar

[4]

Discrete Contin. Dyn. Syst., 20 (2008), 511-541.  Google Scholar

[5]

Ann. Inst. Fourier (Grenoble), 55 (2005), 2375-2398. doi: 10.5802/aif.2164.  Google Scholar

[6]

Trans. Amer. Math. Soc., 313 (1989), 475-538. doi: 10.2307/2001417.  Google Scholar

[7]

2nd edition, World Scientific Publishing Co. Inc., River Edge, NJ, 2000. doi: 10.1142/4205.  Google Scholar

[8]

Ann. Inst. Fourier (Grenoble), 58 (2008), 1233-1294, URL http://aif.cedram.org/item?id=AIF_2008__58_4_1233_0. doi: 10.5802/aif.2384.  Google Scholar

[9]

Proc. Amer. Math. Soc., 138 (2010), 3211-3217. doi: 10.1090/S0002-9939-10-10332-3.  Google Scholar

[10]

Ergodic Theory Dynam. Systems, 11 (1991), 249-271. doi: 10.1017/S0143385700006131.  Google Scholar

[11]

Ergodic Theory Dynam. Systems, 15 (1995), 239-246. doi: 10.1017/S014338570000835X.  Google Scholar

[12]

Discrete Contin. Dyn. Syst., 14 (2006), 399-408. doi: 10.3934/dcds.2006.14.399.  Google Scholar

[13]

Proc. Amer. Math. Soc., 82 (1981), 481-486. doi: 10.1090/S0002-9939-1981-0612745-7.  Google Scholar

[14]

in Global Theory of Dynamical Systems (Proc. Internat. Conf., Northwestern Univ., Evanston, Ill., 1979), Lecture Notes in Math., Vol. 819, Springer, Berlin, 1980, 18-34.  Google Scholar

[15]

Math. Proc. Cambridge Philos. Soc., 89 (1981), 107-111. doi: 10.1017/S0305004100057984.  Google Scholar

[16]

Trans. Amer. Math. Soc., 347 (1995), 4899-4942. doi: 10.2307/2155068.  Google Scholar

[17]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1743-1754; On the extension of Sharkovskiĭ's theorem to connected graphs with non-positive Euler characteristic, in Proceedings of the Conference "Thirty Years after Sharkovskiĭ's Theorem: New Perspectives'' (Murcia, 1994), 5 (1995), 1395-1405. doi: 10.1142/S0218127495001071.  Google Scholar

[18]

(Spanish) Master thesis, Universidad National de Ingeniería, Peru, 2011. Available from: http://cybertesis.uni.edu.pe/bitstream/uni/277/1/malaga_sa.pdf. Google Scholar

[19]

Ergodic Theory Dynamical Systems, 2 (1982), 221-227 (1983).  Google Scholar

[20]

Ukrain. Mat. Ž., 16 (1964), 61-71.  Google Scholar

[21]

Proceedings of the Conference "Thirty Years after Sharkovskiĭ's Theorem: New Perspectives'' (Murcia, 1994), Internat. J. Bifur. Chaos Appl. Sci. Engrg., 5 (1995), 1263-1273; Translated from the Russian [Ukrain. Mat. Zh., 16 (1964), 61-71; MR0159905] by J. Tolosa. doi: 10.1142/S0218127495000934.  Google Scholar

[22]

Comm. Math. Phys., 54 (1977), 237-248. doi: 10.1007/BF01614086.  Google Scholar

show all references

References:
[1]

Topology, 36 (1997), 1123-1153. doi: 10.1016/S0040-9383(96)00039-0.  Google Scholar

[2]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 311-341. doi: 10.1142/S021812740300656X.  Google Scholar

[3]

Ergodic Theory Dynam. Systems, 25 (2005), 1373-1400. doi: 10.1017/S0143385704000896.  Google Scholar

[4]

Discrete Contin. Dyn. Syst., 20 (2008), 511-541.  Google Scholar

[5]

Ann. Inst. Fourier (Grenoble), 55 (2005), 2375-2398. doi: 10.5802/aif.2164.  Google Scholar

[6]

Trans. Amer. Math. Soc., 313 (1989), 475-538. doi: 10.2307/2001417.  Google Scholar

[7]

2nd edition, World Scientific Publishing Co. Inc., River Edge, NJ, 2000. doi: 10.1142/4205.  Google Scholar

[8]

Ann. Inst. Fourier (Grenoble), 58 (2008), 1233-1294, URL http://aif.cedram.org/item?id=AIF_2008__58_4_1233_0. doi: 10.5802/aif.2384.  Google Scholar

[9]

Proc. Amer. Math. Soc., 138 (2010), 3211-3217. doi: 10.1090/S0002-9939-10-10332-3.  Google Scholar

[10]

Ergodic Theory Dynam. Systems, 11 (1991), 249-271. doi: 10.1017/S0143385700006131.  Google Scholar

[11]

Ergodic Theory Dynam. Systems, 15 (1995), 239-246. doi: 10.1017/S014338570000835X.  Google Scholar

[12]

Discrete Contin. Dyn. Syst., 14 (2006), 399-408. doi: 10.3934/dcds.2006.14.399.  Google Scholar

[13]

Proc. Amer. Math. Soc., 82 (1981), 481-486. doi: 10.1090/S0002-9939-1981-0612745-7.  Google Scholar

[14]

in Global Theory of Dynamical Systems (Proc. Internat. Conf., Northwestern Univ., Evanston, Ill., 1979), Lecture Notes in Math., Vol. 819, Springer, Berlin, 1980, 18-34.  Google Scholar

[15]

Math. Proc. Cambridge Philos. Soc., 89 (1981), 107-111. doi: 10.1017/S0305004100057984.  Google Scholar

[16]

Trans. Amer. Math. Soc., 347 (1995), 4899-4942. doi: 10.2307/2155068.  Google Scholar

[17]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1743-1754; On the extension of Sharkovskiĭ's theorem to connected graphs with non-positive Euler characteristic, in Proceedings of the Conference "Thirty Years after Sharkovskiĭ's Theorem: New Perspectives'' (Murcia, 1994), 5 (1995), 1395-1405. doi: 10.1142/S0218127495001071.  Google Scholar

[18]

(Spanish) Master thesis, Universidad National de Ingeniería, Peru, 2011. Available from: http://cybertesis.uni.edu.pe/bitstream/uni/277/1/malaga_sa.pdf. Google Scholar

[19]

Ergodic Theory Dynamical Systems, 2 (1982), 221-227 (1983).  Google Scholar

[20]

Ukrain. Mat. Ž., 16 (1964), 61-71.  Google Scholar

[21]

Proceedings of the Conference "Thirty Years after Sharkovskiĭ's Theorem: New Perspectives'' (Murcia, 1994), Internat. J. Bifur. Chaos Appl. Sci. Engrg., 5 (1995), 1263-1273; Translated from the Russian [Ukrain. Mat. Zh., 16 (1964), 61-71; MR0159905] by J. Tolosa. doi: 10.1142/S0218127495000934.  Google Scholar

[22]

Comm. Math. Phys., 54 (1977), 237-248. doi: 10.1007/BF01614086.  Google Scholar

[1]

Peter H. van der Kamp, David I. McLaren, G. R. W. Quispel. Generalised Manin transformations and QRT maps. Journal of Computational Dynamics, 2021  doi: 10.3934/jcd.2021009

[2]

M. R. S. Kulenović, J. Marcotte, O. Merino. Properties of basins of attraction for planar discrete cooperative maps. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2721-2737. doi: 10.3934/dcdsb.2020202

[3]

Daniel Amin, Mikael Vejdemo-Johansson. Intrinsic disease maps using persistent cohomology. Foundations of Data Science, 2021  doi: 10.3934/fods.2021008

[4]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[5]

Liviana Palmisano, Bertuel Tangue Ndawa. A phase transition for circle maps with a flat spot and different critical exponents. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021067

[6]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[7]

Montserrat Corbera, Claudia Valls. Reversible polynomial Hamiltonian systems of degree 3 with nilpotent saddles. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3209-3233. doi: 10.3934/dcdsb.2020225

[8]

Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021060

[9]

Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161

[10]

Jesús A. Álvarez López, Ramón Barral Lijó, John Hunton, Hiraku Nozawa, John R. Parker. Chaotic Delone sets. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3781-3796. doi: 10.3934/dcds.2021016

[11]

Azmeer Nordin, Mohd Salmi Md Noorani. Counting finite orbits for the flip systems of shifts of finite type. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021046

[12]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[13]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, 2021, 15 (3) : 387-413. doi: 10.3934/ipi.2020073

[14]

Rongchang Liu, Jiangyuan Li, Duokui Yan. New periodic orbits in the planar equal-mass three-body problem. Discrete & Continuous Dynamical Systems, 2018, 38 (4) : 2187-2206. doi: 10.3934/dcds.2018090

[15]

Dingheng Pi. Periodic orbits for double regularization of piecewise smooth systems with a switching manifold of codimension two. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021080

[16]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[17]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[18]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[19]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[20]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2891-2905. doi: 10.3934/dcds.2020390

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (54)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]